Mary V. Relling, PharmD
To the Editor: In the urologic effects section (page 418, second column, first sentence) of the review on surviving adult cancers (1), it is erroneously stated that ifosfamide may prevent the occurrence of cystitis after cyclophosphamide administration. Ifosfamide is an antineoplastic agent that is a structural isomer of cyclophosphamide. Like cyclophosphamide, it can induce hemorrhagic cystitis, presumably by the same mechanism (that is, liberation of acrolein in the bladder) (2). Cystitis induced by either of these oxazaphosphorines can be prevented by co-administration of mesna (sodium 2-mercapto-ethanesulphonate), a compound that increases free thiol concentrations in the bladder, which can bind to
Mary V. Relling. Correction: Prevention of Hemorrhagic Cystitis after Cyclophosphamide. Ann Intern Med. 1990;112:634. doi: 10.7326/0003-4819-112-8-634
Download citation file:
Published: Ann Intern Med. 1990;112(8):634.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use